MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482318545
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that when the rod was inserted into the screw head with a persuader, the screw head came off the screw shaft.The screw and rod were removed and replaced with new ones.There were no broken fragments.There was a surgical delay of hone hour and no adverse consequences to the patient.
 
Event or Problem Description
It was reported that when the rod was inserted into the screw head with a persuader, the screw head came off the screw shaft.The screw and rod were removed and replaced with new ones.There were no broken fragments.There was a surgical delay of one hour and no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment.Result: the customer reported event was confirmed via visual inspection.There were no broken fragments left in patient.The screw was returned in 2 pieces.There was deformation onside of the tulip locking ring and deformation on the screw shank head, indicative of the tulip being over angled in one direction.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.As a new harm " of 60 minutes surgical delay" was identified during this investigation, non-conformance was opened for this complaint.Conclusion: the most likely root cause is the tulip was over angled while persuading as seen by the deformation on the screw.It is also unknown if the surgeon applied cantilever force that would cause the screw to become over angled and disengaged.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 45MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7898479
Report Number3004024955-2018-00045
Device Sequence Number1683626
Product Code NKB
UDI-Device Identifier04546540598592
UDI-Public04546540598592
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482318545
Device Lot NumberB67666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2018
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight69